Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 7, 2021, 12:57 AM EDT for Marshall County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 12:57 AM EDT (04:57 UTC)
- Expired
- Aug 7, 2021, 1:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 50
County Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089
WWUS83 KIWX 070457
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1257 AM EDT Sat Aug 7 2021
INZ014-070530-
Marshall IN-
1257 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of Marshall County
through 130 AM EDT...
At 1257 AM EDT, Doppler radar was tracking a strong thunderstorm near
Plymouth, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Plymouth around 105 AM EDT.
Other locations in the path of this storm include Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4148 8606 4123 8606 4131 8647 4148 8647
TIME...MOT...LOC 0457Z 281DEG 24KT 4138 8640
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BrownWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:34 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 7:34 PM EDT, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 734 PM EDT Fri Aug 6 2021 .SYNOPSIS... Issued at 728 PM EDT Fri Aug 6 2021 Showers and thunderstorms this evening can produce locally heavy rainfall, small hail, and damaging wind gusts. This activity is expected to weaken after sunset. Otherwise, hot and more humid this weekend with additional chances for wet weather. && .SHORT TERM...(This Evening through Saturday) Issued at 308 PM EDT Fri Aug 6 2021 A shortwave approaches within the large scale trough this afternoon and evening and will serve as the focus for showers and thunderstorms. A few showers and storms may form out ahead of the wave this afternoon into the evening with heavy rain and gusty winds. Then, there is still plenty of model disagreement on if storms will actually form between 00z and 12z tonight, but if they do they the main focus will be heavy rain that could lead to flooding especially in urban areas. This is as a result of slower storm movement and potential backbuilding along with boundary- parallel flow leading to storm training. During this time, and as the wave approaches the area, it is collocated with plenty of SBCAPE, high moisture transport and areas of moisture flux convergence so there is expected to be plenty of moisture and lift to work with as it enters areas west of IN-15. Looking at forecast soundings from the NAMNEST and RAP time-sections, the moisture column does look moist in the low levels which is also conducive to heavy rain. Currently have 0.5 to 1.5 inch rainfall totals west of IN-15, but could see locally higher totals where storms are able to slow down or train. As a result of the increased cloud cover and slightly increased humidity, tonight's low temps are expected to be warmer than last night's staying the mid 60s. Showers and storms could linger into a portion of Saturday morning with some left over moisture convergence and instability, but we'll then need to watch during the afternoon and evening time frame for more convective development especially if clouds can break up for instability recovery. Storms would be able to form along any remnant outflow boundaries and would also have slow storm movement especially later in the afternoon/early evening allowing for the possibility of heavy rain that could lead to flooding. There is a plume of DCAPE that appears to move in the same time as the potential initiation period for storms looks to be, but the low levels still look moist on forecast soundings. So if we can get some more dryness in the low levels, gusty winds could be had within storms that form Saturday evening. Shear is lacking between tonight and Saturday night so the severe weather threat would be very marginal. Saturday's high temps won't be much higher than today's especially with the remnant cloud cover in the morning, but have them in the mid 80s as opposed to the low 80s in anticipation of clouds scattering out during the afternoon. && .LONG TERM...(Saturday Night through Friday) Issued at 308 PM EDT Fri Aug 6 2021 Behind Saturday's troughing, a broad ridge in between troughs moves in. This should act to suppress thunderstorm activity during the day and have removed PoPs during that period as a result. Now, the southwesterly low level jet looks to edge into the west allowing for increased heat and humidity on Sunday 850mb temps rise over 18C to and dew points rise over 70 degrees allowing for highs in the upper 80s to near 90 degrees and low 90s for heat indices. This signifies the first of the stretch of very hot days of 90+ degree heat indices continuing into the middle part of the work week with Tuesday seeing the biggest part of the area forecast to have heat indices top 100 degrees. Areas south of US-24 on Thursday still have a chance to see 90+ heat indices, but cooler temperatures could begin to edge slowly in the from northwest as long as the the cold front starts to seep in. The other side of the conversation are the chances for showers. As hinted at above, the chance for showers during this period wouldn't start until late Sunday night in Monday morning at the earliest as the next trough approaches. However, normally, diurnal forcing brings the better chance for showers than a morning chance, so if the slower EC is right perhaps there could be a shower or storm around during the afternoon time, but even that is moving too quickly for scattered pop-up storms so they may just remain sub- severe that day. Chances for pop-up storms continue Tuesday and Wednesday as well with an outside chance at a shower or storm Thursday as long as the front hangs back or slows up. The chance on Tuesday could have some 6.5 to 7.5 C/km mid level lapse rates to work with which could introduce a hail or stronger wind chance if that comes to fruition. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 728 PM EDT Fri Aug 6 2021 An MCV has spawned an area of rain and thunderstorms, which are now pushing east of KSBN. The environment toward KFWA is less favorable for thunderstorms, so have omitted the TS mention there. Timing of the TEMPO group is high confidence based on the current organization and trend of the line of storms. Wind tomorrow will generally become more westerly, but less than 10KTS. There are non-zero chances for thunderstorms Saturday afternoon as an upper-level vorticity maximum lingers. Coverage and timing are questionable, so I'll fine-tune that for the next issuance. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...Roller LONG TERM...Roller AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 6, 3:25 PM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 325 PM EDT Fri Aug 6 2021 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-071930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 325 PM EDT Fri Aug 6 2021 /225 PM CDT Fri Aug 6 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible tonight. The storms have the capacity to produce gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible each day, except Sunday, mainly from mid afternoon through the evening. The storms may be accompanied by gusty winds and locally heavy rain. Afternoon heat indices are expected rise to 95 degrees Sunday, 95 to 100 Monday and around 100 Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 8:53 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 SSW LEESBURG 41.32N 85.85W
08/06/2021 KOSCIUSKO IN LAW ENFORCEMENT
TREE DOWN ONTO POWER LINE. 600 N AT SR 15.
&&
PBMSpecial weather statement, Aug 6, 9:31 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
931 PM EDT Fri Aug 6 2021
INZ007-009-070215-
De Kalb IN-Steuben IN-
931 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southern Steuben and
northern De Kalb Counties through 1015 PM EDT...
At 930 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waterloo, or 8 miles northeast of Kendallville, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Waterloo around 940 PM EDT.
Other locations in the path of this storm include Hamilton and
Butler.
This includes the following highways...
Interstate 69 in Indiana between mile markers 332 and 345.
Interstate 80 in Indiana near mile marker 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4164 8481 4146 8480 4139 8481 4140 8519
4158 8519
TIME...MOT...LOC 0130Z 265DEG 21KT 4150 8510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NWSLocal storm report, Aug 6, 9:34 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 PM EDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 ENE MARBLE LAKE 41.91N 84.88W
08/06/2021 BRANCH MI EMERGENCY MNGR
ADDITIONAL INFORMATION REPORTS OF NUMEROUS
TREES DOWN AND POWERLINES DOWN IN THE MARBLE
LAKE AREA. EXTENSIVE DAMAGE AT TWO
CAMPGROUNDS AND GOLF COURSE. TREES ONTO
CONVENIENCE STORE AT GOLF COURSE.
&&
PBMLocal storm report, Aug 6, 10:18 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL SOUTH BEND 41.68N 86.27W
08/06/2021 M1.00 INCH ST. JOSEPH IN BROADCAST MEDIA
0603 PM TSTM WND DMG 1 ENE MARBLE LAKE 41.91N 84.88W
08/06/2021 BRANCH MI EMERGENCY MNGR
ADDITIONAL INFORMATION REPORTS OF NUMEROUS
TREES DOWN AND POWERLINES DOWN IN THE MARBLE
LAKE AREA. EXTENSIVE DAMAGE AT TWO
CAMPGROUNDS AND GOLF COURSE. TREES ONTO
CONVENIENCE STORE AT GOLF COURSE.
0430 PM TSTM WND DMG CENTREVILLE 41.93N 85.53W
08/06/2021 ST. JOSEPH MI FIRE DEPT/RESCUE
REPORTS OF DOWNED POWER LINES AND A TREE
DOWN IN CENTREVILLE. VIA CHAT.
0445 PM HAIL 1 NNE WASEPI 41.96N 85.46W
08/06/2021 M0.70 INCH ST. JOSEPH MI FIRE DEPT/RESCUE
TIME ESTIMATED FROM RADAR. RELAYED VIA NWS
CHAT.
0618 PM TSTM WND DMG 2 SSE OAK GROVE 41.26N 86.48W
08/06/2021 STARKE IN LAW ENFORCEMENT
TREE DOWNED.
0820 PM TSTM WND DMG 1 SSW LEESBURG 41.32N 85.85W
08/06/2021 KOSCIUSKO IN LAW ENFORCEMENT
TREE DOWN ONTO POWER LINE. 600 N AT SR 15.
0515 PM HAIL 1 N SAWYER 41.91N 86.59W
08/06/2021 E0.25 INCH BERRIEN MI PUBLIC
VIA FACEBOOK.
0603 PM TSTM WND DMG 1 S QUINCY 41.93N 84.88W
08/06/2021 BRANCH MI PUBLIC
TREE AND LARGE BRANCHES DOWN WITH EXTENSIVE
DAMAGE TO FIFTH WHEEL TRAILER.
0630 PM HAIL 3 NE GEORGETOWN 41.76N 86.19W
08/06/2021 U0.25 INCH ST. JOSEPH IN PUBLIC
0632 PM HAIL 2 SE INDIAN VILLAGE 41.70N 86.21W
08/06/2021 U0.75 INCH ST. JOSEPH IN PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0639 PM HAIL 2 E SOUTH BEND 41.68N 86.23W
08/06/2021 E0.75 INCH ST. JOSEPH IN PUBLIC
0640 PM HAIL SOUTH BEND 41.68N 86.27W
08/06/2021 E0.25 INCH ST. JOSEPH IN PUBLIC
0700 PM HAIL 2 E SOUTH BEND 41.68N 86.23W
08/06/2021 E1.00 INCH ST. JOSEPH IN PUBLIC
ONE INCH DIAMETER HAIL. BASEMENT FLOODING
ALSO REPORTED.
0550 PM HAIL 2 E CONSTANTINE 41.84N 85.63W
08/06/2021 M0.70 INCH ST. JOSEPH MI TRAINED SPOTTER
VIA PHONE.
0558 PM HAIL 1 N BERRIEN SPRINGS 41.96N 86.34W
08/06/2021 E0.25 INCH BERRIEN MI TRAINED SPOTTER
VIA PHONE.
0634 PM HAIL 2 SE INDIAN VILLAGE 41.69N 86.21W
08/06/2021 M0.70 INCH ST. JOSEPH IN TRAINED SPOTTER
0636 PM HAIL 2 NNW MISHAWAKA 41.70N 86.19W
08/06/2021 M0.50 INCH ST. JOSEPH IN TRAINED SPOTTER
0726 PM FLOOD 1 NNW OSCEOLA 41.68N 86.09W
08/06/2021 ST. JOSEPH IN TRAINED SPOTTER
WATER UP TO CAR BUMPER HEIGHT.
&&Special weather statement, Aug 6, 11:09 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1009 PM CDT Fri Aug 6 2021
INZ003-070345-
La Porte IN-
1009 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southwestern La
Porte County through 1045 PM CDT...
At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wanatah, or 7 miles southeast of Westville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingsford Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4154 8693 4161 8663 4143 8663 4143 8664
4141 8667 4140 8670 4138 8671 4135 8673
4134 8693
TIME...MOT...LOC 0308Z 252DEG 9KT 4145 8684
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, Aug 7, 12:57 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1257 AM EDT Sat Aug 7 2021
INZ014-070530-
Marshall IN-
1257 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of Marshall County
through 130 AM EDT...
At 1257 AM EDT, Doppler radar was tracking a strong thunderstorm near
Plymouth, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Plymouth around 105 AM EDT.
Other locations in the path of this storm include Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4148 8606 4123 8606 4131 8647 4148 8647
TIME...MOT...LOC 0457Z 281DEG 24KT 4138 8640
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BrownThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:00 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 30 min |
| Aug 6, 8:30 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 45 min |
| Aug 6, 9:31 PM EDT | Special Weather Statement | IWX | DeKalb | 44 min |
| Aug 6, 11:09 PM EDT | Special Weather Statement | IWX | LaPorte | 36 min |
| Aug 7, 12:23 AM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Aug 7, 1:21 AM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| Aug 7, 2:18 AM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Aug 7, 3:13 AM EDT | Special Weather Statement | IWX | Huntington, Wabash | 32 min |
| Aug 7, 3:44 AM EDT | Special Weather Statement | IWX | Pulaski | 31 min |
| Aug 7, 5:25 AM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Aug 7, 5:28 AM EDT | Special Weather Statement | IWX | Kosciusko | 32 min |
| Aug 7, 11:58 AM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Aug 7, 12:08 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 37 min |
| Aug 7, 5:01 PM EDT | Special Weather Statement | IWX | Huntington | 29 min |
| Aug 7, 1:43 PM EDT | Special Weather Statement | IWX | Allen | 47 min |
| Aug 6, 8:07 PM EDT | Special Weather Statement | IWX | Branch | 53 min |
| Aug 6, 8:33 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 39 min |
| Aug 7, 12:54 AM EDT | Areal Flood Advisory | IWX | Saint Joseph | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.